Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 7, NWS Corpus Christi, TX

February 17, 20226 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Feb 17, 2022, 2:51 AM CST for 6 counties in Texas. It took effect at Feb 17, 2022, 8:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2022, 2:51 AM CST (08:51 UTC)
In effect from
Feb 17, 2022, 8:00 PM CST
Expired
Feb 18, 2022, 6:00 AM CST
In force
10 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2022-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2022-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

636 
WWUS74 KCRP 170851
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
251 AM CST Thu Feb 17 2022

TXZ345-442-443-447-172200-
/O.NEW.KCRP.WI.Y.0007.220218T0300Z-220218T1200Z/
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
251 AM CST Thu Feb 17 2022

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
FRIDAY...

* WHAT...North winds 25 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Aransas Islands, Kleberg Islands, Nueces Islands and 
  Calhoun Islands Counties.

* WHEN...From 9 PM this evening until 6 AM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
216 
WWUS74 KCRP 172108
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
308 PM CST Thu Feb 17 2022

TXZ345-442-443-447-181200-
/O.CON.KCRP.WI.Y.0007.220218T0300Z-220218T1200Z/
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
308 PM CST Thu Feb 17 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST FRIDAY...

* WHAT...North winds 25 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Aransas Islands, Kleberg Islands, Nueces Islands and 
  Calhoun Islands Counties.

* WHEN...From 9 PM this evening until 6 AM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
420 
WWUS74 KCRP 180103
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
703 PM CST Thu Feb 17 2022

TXZ245-342>344-346-347-180900-
/O.EXB.KCRP.WI.Y.0007.220218T0200Z-220218T0900Z/
Coastal Aransas-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Coastal Refugio-Coastal Calhoun-
Including the cities of Rockport, Fulton, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, 
Magnolia Beach, and Port Lavaca
703 PM CST Thu Feb 17 2022

...WIND ADVISORY IN EFFECT UNTIL 3 AM CST FRIDAY...

* WHAT...North winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Coastal Aransas, Coastal Kleberg, Coastal Nueces, 
  Coastal San Patricio, Coastal Refugio and Coastal Calhoun 
  Counties.

* WHEN...Until 3 AM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ345-442-443-447-180915-
/O.EXT.KCRP.WI.Y.0007.220218T0200Z-220218T1200Z/
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
703 PM CST Thu Feb 17 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Islands of Aransas, Kleberg, Nueces and Calhoun  
  Counties.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TMT
822 
WWUS74 KCRP 180840
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
240 AM CST Fri Feb 18 2022

TXZ245-342>344-346-347-180945-
/O.EXP.KCRP.WI.Y.0007.000000T0000Z-220218T0900Z/
Coastal Aransas-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Coastal Refugio-Coastal Calhoun-
Including the cities of Rockport, Fulton, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, 
Magnolia Beach, and Port Lavaca
240 AM CST Fri Feb 18 2022

...WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING...

Strong northerly winds across the Coastal Bend  are diminishing 
below Wind Advisory criteria, therefore the Wind Advisory will be 
allowed to expire at 3 AM.


$$

TXZ345-442-443-447-181200-
/O.CON.KCRP.WI.Y.0007.000000T0000Z-220218T1200Z/
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
240 AM CST Fri Feb 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Islands of Aransas, Kleberg, Nueces and Calhoun 
  Counties.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ADAMS
786 
WWUS74 KCRP 181205
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
605 AM CST Fri Feb 18 2022

TXZ345-442-443-447-181315-
/O.EXP.KCRP.WI.Y.0007.000000T0000Z-220218T1200Z/
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
605 AM CST Fri Feb 18 2022

...WIND ADVISORY HAS EXPIRED...

Northerly winds across the Coastal Bend have diminished below Wind
Advisory criteria.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 16, 11:04 PM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Feb 16, 11:04 PM CST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1104 PM CST Wed Feb 16 2022

.AVIATION...

Clouds have spread across the eastern 2/3rds this evening with
mostly MVFR CIGs for ALI, VCT and CRP. This is in response to a
strengthening low level jet. Radar indicates that the LLJ has
increased to 45-50 knots which is in agreement with what models
have been progging. Surface winds remain elevated across S TX,
especially along the coast, but the LLJ is strong enough to still
produce low level wind shear. The LLJ is progged to shift east
through Thursday morning and surface winds weaken out of the
southwest and west as a dryline moves east across the area
bringing VFR conditions to all of S TX. Winds become more
northwest and strengthen to moderate levels during the day
Thursday ahead of a cold front that is expected Thursday evening.
Behind the cold front, winds will strengthen out of the north and
northeast through Thursday evening.

&&

.PREV DISCUSSION... /Issued 554 PM CST Wed Feb 16 2022/

AVIATION...

Clouds right along the coast northward to the VCT TAF site remains
at MVFR levels this afternoon. The MVFR conditions/clouds are
expected to shift west with CRP and ALI dropping to MVFR this
evening. LRD and COT should remain at VFR levels through the TAF
period. The winds continue to be the main concern with very
strong southerly winds this afternoon, especially along the coast.
Winds are expected to decrease this evening, but remain at
moderate levels due to a strengthening low level jet. The LLJ is
expected to increase to around 45-50 knots overnight. Despite
surface winds remaining elevated, the strength of the LLJ will
still lead to low level wind shear for all TAF sites across S TX.
The LLJ is progged to shift east of the area early Thursday
morning as a dryline/surface trough moves east across S TX. This
will end LLWS Thursday morning. The moderate surface winds will
shift to the west and northwest through the day Thursday, bringing
much drier conditions to S TX. VFR conditions are expected by mid
morning Thursday.

PREV DISCUSSION... /Issued 445 PM CST Wed Feb 16 2022/

SHORT TERM (Tonight through Thursday Night)...

Concur with the NAM, GFS, and ECWMF that upper forcing will move
across the region during the period. Although upper jet dynamics
will be favorable for synoptic scale lift, this forcing is not
likely to contribute to convection owing to very strong CIN.
However, moist conditions in the boundary layer (NAM/GFS predict
above normal PWAT values over the ERN CWA) and possible speed
convergence may be sufficient to generate isolated showers near
the coast/offshore tonight (Precipitation supported to some extent
by 15-20 PoP values per NBM.) The foregoing deterministic runs
continue to predict a dry line to move across the CWA Thursday
morning. Anticipate faster wind speeds over the CWA, after dry
line passage, than what deterministic runs are predicting, when
considering the likelihood of vertical mixing of greater momentum
aloft to the surface (NAM 30-40kt NW flow at 925mb and dry
adiabatic lapse rates below 1-km at some locations during the
12-18z period Thursday), and also supported by the HREF which
suggest a high chance of >20 kt surface wind over the western CWA
behind the dry line. Minimum RH values of 10-15 percent
anticipated. Thus, upgraded the Fire Weather Watch to a Red Flag
Warning for the period 15z Thursday to 02z Friday. The models
continue to predict the cold front (currently approaching the
Texas Panhandle) to move across the CWA Thursday night. Colder
conditions are expected Thursday night, with low in the mid 30s to
lower 40s.

LONG TERM (Friday through Wednesday)...

An elongated stretch of energy associated with the mid-level trough
extending from north of the Great Lakes down to the Desert SW is
expected to stay north of our area as the system progresses eastward
this weekend. However, we'll still be dealing with some strong to
very strong winds offshore from Thursday's FROPA and as a result
have opted to extend the Gale Watch until 15Z Friday.

The synoptic pattern remains largely unchanged with ridging building
in from the south early next week and have showers offshore and near
the Victoria Crossroads due to WAA and isentropic lift. Most of the
CWA will be dry and showers that do materialize will be isolated in
coverage. Another trough from the west approaches Texas late next
week but models show that most of the energy remains to our north.
The next front is shown to affect South Texas sometime mid to late
next week however due to model disparity both the pattern and timing
differ greatly and have mostly gone with the NBM for this period
for PoPs and wind.

Temperatures behind the front will cool to the 50s and 60s on Friday
then will warm next week getting up to the 80s and even some 90s by
Monday. Overnight lows will dip to the mid 30s Thursday and Friday
nights but freezing conditions are not expected.

MARINE...

SCA conditions will continue tonight. Isolated showers may develop
after midnight. Wind will decrease significantly Thursday in
response to the proximity of the dry line. Yet, high seas are
expected to continue. A cold front is expected to move across the
Waters Thursday night. Expect at least SCA conditions areawide.
Gale conditions may occur over the coastal waters. Less certain
regarding Gale conditions over the nearshore waters given the
cooler SST. Higher confidence for the offshore waters.
Nevertheless, issued a Gale Watch for 03z-15z Friday for the
coastal waters.

Gale Watch continues through Friday morning, followed by Small Craft
Advisory conditions through Friday evening as strong northerly flow
becomes moderate by the evening hours. A return to onshore weak to
moderate flow Sunday may be weak at times. Onshore flow increases to
moderate Sunday night accompanied by isolated showers continuing
into Monday and then again Tuesday and Tuesday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    63  82  39  61  43  /  10   0   0   0   0
Victoria          64  80  36  59  37  /  20  10   0   0   0
Laredo            61  83  43  65  45  /   0   0   0   0   0
Alice             61  85  38  63  40  /  10   0   0   0   0
Rockport          62  78  40  59  44  /  10   0   0   0   0
Cotulla           56  83  40  65  40  /   0   0   0   0   0
Kingsville        63  84  39  62  42  /  10   0   0   0   0
Navy Corpus       63  75  42  58  48  /  10   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 9 AM to 8 PM CST Thursday For the
     following zones: Duval...Jim Wells...La Salle...Live Oak...
     McMullen...Webb.

GM...Gale Watch from Thursday evening through Friday morning For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

     Small Craft Advisory until 9 PM CST Thursday For the following
     zones: Coastal waters from Baffin Bay to Port Aransas out
     20 NM...Coastal waters from Port Aransas to Matagorda Ship
     Channel out 20 NM...Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

     Small Craft Advisory until 3 AM CST Thursday For the following
     zones: Bays and Waterways from Baffin Bay to Port Aransas...
     Bays and Waterways from Port Aransas to Port O'Connor.

&&

TE/81...AVIATION
Hazardous weather outlook, Feb 16, 5:22 AM CST, 21 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
522 AM CST Wed Feb 16 2022

TXZ229>234-239>247-342>347-442-443-447-171130-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
522 AM CST Wed Feb 16 2022

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Southerly winds of 25 to 30 mph with gusts near 40 mph are
likely over the Coastal Plains and Victoria Crossroads. A Wind
Advisory is in effect from 10 AM until 6 PM.

There is a MODERATE risk of rip currents along Gulf-facing
beaches.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Elevated to critical fire weather conditions are likely on
Thursday as very warm and dry air combines with gusty northwest
winds. A Fire Weather Watch is in effect Thursday from 9 AM until
midnight Friday for the Brush Country and Rio Grande Plains.

There is a MODERATE risk of rip currents along Gulf-facing
beaches.

GMZ230-235-250-255-270-275-171130-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
522 AM CST Wed Feb 16 2022

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisory conditions continue through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small Craft Advisory conditions through late Thursday night over
the Gulf waters, and again Friday and Monday. Brief gusts to gale
force are possible Thursday night and early Friday morning.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 3:10 AM CSTGale WarningCRP29 hr
Feb 17, 3:10 AM CSTSmall Craft AdvisoryCRP36 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.